MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA; SURGICAL INSTRUMENTS, G-U, MANUAL (AND ACCESSORIES)

COVIDIEN LP LLC NORTH HAVEN EEA; SURGICAL INSTRUMENTS, G-U, MANUAL (AND ACCESSORIES)
Model Number 020250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Tissue Damage (2104); No Code Available (3191)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during an open sigmoid resection procedure.This was an emergency procedure being performed to repair a tear in the sigmoid colon that occurred while the patient was undergoing a colonoscopy.It was reported that the stapler sizer also tore the tissue and had to be repaired using suture.Then the stapler was inserted trans-anally into the distal bowel and fired to anastomose the proximal and distal bowel.Upon inspection, the anastomosis was reported to have not been fully developed.The surgeon then used a smaller stapler to successfully perform the anastomosis.Finally, a diverting ileostomy was performed.Unknown at this time if the ileostomy was temporary or permanent.The surgical time was extended by more than thirty minutes due to the product problem.The was patient injury.

Brand Name
EEA
Common Device Name
SURGICAL INSTRUMENTS, G-U, MANUAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8747959
Report Number1219930-2019-03853
Device Sequence Number2398170
Product Code KOA
UDI-Device Identifier10884521047471
UDI-Public10884521047471
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number020250
Device Catalogue Number020250
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2017
Initial Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;